Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 10, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 22, 2006, 3:11 PM PDT for 6 counties in California; Washoe County, Nevada. It took effect at Aug 23, 2006, 5:09 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2006, 3:11 PM PDT (22:11 UTC)
- In effect from
- Aug 23, 2006, 5:09 AM PDT
- Expired
- Aug 23, 2006, 8:03 PM PDT
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 91 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3438 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 222211 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 311 PM PDT TUE AUG 22 2006 CAZ270-272-278-NVZ450-453-458-231400- /O.UPG.KREV.FW.A.0010.060823T1800Z-060824T0400Z/ /O.NEW.KREV.FW.W.0010.060823T1800Z-060824T0400Z/ SURPRISE VALLEY CALIFORNIA-GREATER LAKE TAHOE AREA- EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 311 PM PDT TUE AUG 22 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE THROUGH NORTHERN CALIFORNIA AND NORTHERN NEVADA ON WEDNESDAY. THIS LOW WILL PRODUCE WIND GUSTS AS HIGH AS 35 MPH WEDNESDAY AFTERNOON AND EVENING. VERY DRY AIR WILL REMAIN IN PLACE ON WEDNESDAY WITH MINIMUM HUMIDITY VALUES OF 5-15% OVER WESTERN NEVADA AND NORTHEAST CALIFORNIA...AND 10-20% FOR THE LAKE TAHOE BASIN. THE COMBINATION OF DRY AIR AND GUSTY WINDS WILL CREATE DANGEROUS FIRE FIGHTING CONDITIONS ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ JORDAN
3 follow-up statements
000 WWUS85 KREV 231209 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 509 AM PDT WED AUG 23 2006 CAZ273-232300- /O.EXA.KREV.FW.W.0010.060823T1800Z-060824T0400Z/ MONO-EASTERN ALPINE COUNTIES- 509 AM PDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE THROUGH NORTHERN CALIFORNIA AND NORTHERN NEVADA TODAY. THIS LOW WILL PRODUCE WIND GUSTS AS HIGH AS 35 MPH. VERY DRY AIR WILL REMAIN IN PLACE WITH MINIMUM HUMIDITY VALUES OF 5-15% OVER EASTERN ALPINE AND MONO COUNTIES. THE COMBINATION OF DRY AIR AND GUSTY WINDS WILL CREATE DANGEROUS FIRE FIGHTING CONDITIONS THROUGH THIS EVENING. $$ CAZ270-272-278-NVZ450-453-458-232300- /O.CON.KREV.FW.W.0010.060823T1800Z-060824T0400Z/ SURPRISE VALLEY CALIFORNIA-GREATER LAKE TAHOE AREA- EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- 509 AM PDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE THROUGH NORTHERN CALIFORNIA AND NORTHERN NEVADA TODAY. THIS LOW WILL PRODUCE WIND GUSTS AS HIGH AS 35 MPH. VERY DRY AIR WILL REMAIN IN PLACE WITH MINIMUM HUMIDITY VALUES OF 5-15% OVER WESTERN NEVADA AND NORTHEAST CALIFORNIA...AND 10-20% FOR THE LAKE TAHOE BASIN. THE COMBINATION OF DRY AIR AND GUSTY WINDS WILL CREATE DANGEROUS FIRE FIGHTING CONDITIONS THROUGH THIS EVENING. $$ BRONG
000 WWUS85 KREV 232229 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 329 PM PDT WED AUG 23 2006 CAZ270-272-273-278-NVZ450-453-458-240400- /O.CON.KREV.FW.W.0010.000000T0000Z-060824T0400Z/ SURPRISE VALLEY CALIFORNIA-GREATER LAKE TAHOE AREA-MONO- EASTERN ALPINE COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 329 PM PDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. LOW PRESSURE CONTINUES TO MOVE INTO THE NORTHERN GREAT BASIN BRINGING STRONG SOUTHWEST WIND GUSTS AS HIGH AS 35 MPH TO THE REGION. VERY DRY AIR REMAINS IN PLACE WITH MINIMUM HUMIDITY VALUES OF 5-15% OVER WESTERN NEVADA AND NORTHEAST CALIFORNIA...AND 10-20% FOR THE LAKE TAHOE BASIN. THE COMBINATION OF DRY AIR AND GUSTY WINDS WILL CREATE DANGEROUS FIRE FIGHTING CONDITIONS THROUGH THIS EVENING. AROUND 9 PM THIS EVENING WINDS WILL DECREASE TO 5-15 MPH WHILE RELATIVE HUMIDITIES GRADUALLY RISE TO ABOVE 15%. HUMIDITY RECOVERIES WILL BE POOR OVERNIGHT WITH MANY LOCATIONS RECOVERING TO ONLY 20-30%. BREEZY WINDS ARE AGAIN EXPECTED THURSDAY AFTERNOON AND EVENING BUT WONT BE QUITE AS STRONG AS TODAYS WINDS. $$
000 WWUS85 KREV 240303 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 803 PM PDT WED AUG 23 2006 CAZ270-272-273-278-NVZ450-453-458-240415- /O.CAN.KREV.FW.W.0010.000000T0000Z-060824T0400Z/ SURPRISE VALLEY CALIFORNIA-GREATER LAKE TAHOE AREA-MONO- EASTERN ALPINE COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 803 PM PDT WED AUG 23 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING FOR WESTERN NEVADA AND EASTERN CALIFORNIA. WINDS HAVE DROPPED OFF SIGNIFICANTLY SINCE 7 PM AND SHOULD CONTINUE TO DIMINISH OVERNIGHT. A DRY AIRMASS WILL REMAIN IN PLACE WITH ANOTHER NIGHT OF POOR HUMIDITY RECOVERIES. WINDS ARE EXPECTED TO PICK UP AGAIN THURSDAY AFTERNOON ALTHOUGH SPEEDS WILL BE LOWER THAN THOSE OBSERVED TODAY. $$ HOHMANN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 22, 2:20 PM PDT, 51 minutes earlier.
Area forecast discussion, Aug 22, 2:20 PM PDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 220 PM PDT TUE AUG 22 2006 .SHORT TERM... UPPER LEVEL LOW/VORT MAX CENTERED NEAR 40N/130W IS MOVING EAST THIS AFTERNOON IN RESPONSE TO A WEAK JETSTREAM EXTENDING FROM THE LOW INTO NORTHERN IDAHO. SOUTHWEST FLOW AHEAD OF THE SYSTEM TAPPED INTO THE REMAINS OF HECTOR OVERNIGHT...BUT DID NOTHING MORE THAN PRODUCE HIGH LEVEL CLOUDINESS ACROSS THE SOUTHEAST HALF OF THE CWA WHICH WAS THINNING FROM NORTH TO SOUTH THIS AFTERNOON. A SURFACE THERMAL TROUGH OVER CENTRAL NV WAS HELPING PRODUCE LOCAL GUSTY WINDS ACROSS THE AREA TODAY. THESE WILL DECREASE AFTER SUNSET THIS EVENING. AS THE UPPER LEVEL SYSTEM MOVES ACROSS NORTHERN CA AND NORTHWEST NV ON WEDNESDAY...WINDY CONDITIONS WILL DEVELOP OVER MUCH OF THE CWA. THIS WILL CREATE FIRE WEATHER CONCERNS AS THE AIRMASS IS VERY DRY. SEE THE FIRE WEATHER SECTION FOR MORE DETAILS. WILL ALSO ISSUE A LAKE WIND ADVISORY FOR MOST ZONES TOMORROW AS WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING. MID LEVEL MOISTURE...AGAIN FROM REMAINS OF HECTOR...WILL MOVE OVER THE SOUTHERN ZONES AND THE COOLER AIR WITH THE UPPER LEVEL SYSTEM WILL RESULT IN SOME INSTABILITY IN THE SOUTH. EXPECT THE STRONG SOUTHWEST TO WEST FLOW WILL LIMIT ANY THUNDERSTORMS TO SOUTHERN PORTIONS OF MONO AND MINERAL COUNTIES. ON THURSDAY THE VORT MAX MOVES INTO THE NORTHERN ROCKIES WHILE A SECOND SHORT WAVE DROPS INTO SOUTHERN OREGON. THIS SYSTEM LOOKS DRY SO WILL LEAVE PRECIP OUT OF THE FORECAST FOR NOW. LOCAL BREEZY WINDS SHOULD DEVELOP AS THIS SYSTEM APPROACHES...BUT NOT AS STRONG AS WHAT IS EXPECTED ON WEDNESDAY. A WEAK TROUGH HANGS BACK ACROSS NORTHERN CA AND NORTHWEST NV THROUGH FRIDAY. DEPENDING ON EXACTLY WHERE THIS OCCURS...INSTABILITY AND CONVERGENCE MAY INCREASE OVER THE SOUTHERN CWA ONCE AGAIN. WILL SEE IF WE CAN GET A SIMILAR SOLUTION IN LATER MODEL RUNS BEFORE ADDING THUNDERSTORMS TO THE FORECAST. RC .LONG TERM...SATURDAY THROUGH TUESDAY... LIGHT FLOW ALOFT WITH A WEAK CUTOFF LOW NEAR THE CALIFORNIA COAST WILL BE THE RULE THROUGH AT LEAST SUNDAY. BY LATE MONDAY INTO TUESDAY...A TROUGH ANCHORED OFF THE BRITISH COLUMBIA COAST WILL SWING PIECES OF ENERGY THROUGH THE PACIFIC NORTHWEST...WHICH WILL FLATTEN THE UPPER RIDGE OVER THE REGION (TO VARYING DEGREES DEPENDING ON WHICH ENSEMBLE SOLUTION PANS OUT). THIS SHOULD INCREASE FLOW OVER THE FAR NORTH LATE IN THE PERIOD...WHICH MUCH MORE UNCERTAINTY FURTHER SOUTH. THEREFORE...I HAVE HELD ON TO PERSISTENCE AND ADDED IN A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY... GENERALLY SOUTH OF HIGHWAY 50. AS FAR AS TEMPERATURES...I LEFT THE GRIDS AS IS WITH THE CURRENT GRIDS IN REASONABLE AGREEMENT WITH ENSEMBLE MOS AVERAGES AND THE GFS(X) MOS GUIDANCE. TEMPERATURES WILL REMAIN NEAR OR A FEW DEGREES ABOVE AVERAGE THROUGH THE EXTENDED. SNYDER && .FIRE WEATHER... WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING TOMORROW FOR ZONES NORTH OF HIGHWAY 50. THESE AREAS HAVE BEEN VERY CLOSE TO RED FLAG CRITERIA THE LAST TWO DAYS AND TOMORROW WILL BE THE WINDIEST DAY OF THE PERIOD WITH LITTLE CHANGE IN HUMIDITY VALUES. THERE ARE STILL SOME TIMING ISSUES WITH THE MAIN CONCERN IN THE TAHOE AREA AS THE STRONGEST WINDS MAY OCCUR TOO EARLY IN THE DAY. STILL BELIEVE THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE WIDESPREAD ENOUGH TO WARRANT THE WARNING. ALSO THE LOWER TERRAIN OF MONO COUNTY WILL BE CLOSE TO CRITICAL CRITERIA AND MAY NEED TO BE ADDED TO THE WARNING AT A LATER TIME. JORDAN && .AVIATION... VFR CONDITIONS FOR AT LEAST THE NEXT FEW DAYS. WIND GUSTS TO 25 KTS THIS AFTERNOON AND EVENING...WITH GUSTS AROUND 30 KTS WEDNESDAY AFTERNOON AND EVENING. SNYDER && .REV WATCHES/WARNINGS/ADVISORIES... NV...RED FLAG WARNING WEDNESDAY 11AM-9PM FOR FWZ450-453-458. CA...RED FLAG WARNING WEDNESDAY 11AM-9PM FOR FWZ270-272-278. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:43 AM PDT | Fire Weather Watch | REV | El Dorado, Lassen, Modoc, Nevada, Placer, Sierra | 9 hr |
Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.